MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1610C93E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Injury (2348)
Date of Event 09/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: etuf2814c102e, serial/lot #: (b)(4), ubd: 10-jul-2016, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 60mm diameter abdominal aortic aneurysm.It was reported that during follow up, over two years later, a ct identified aneurysm enlargement (from 50mm to 60mm) without an endoleak.It was reported that the physician performed open repair on the patient and explanted the stent grafts.Per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Explant evaluation summary; from the examination of the returned devices and clinical information provided, the exact cause of the aaa expansion could not be determined.The patient¿s anatomy is unknown and films were not available for review.Therefore, assessment of the stent graft in-vivo configuration during the implant duration, including the amount of aui/limb extension overlap, could not be performed.Although it is possible that the three (3) fabric holes observed in the iliac limb may have been the source of a type iii fabric endoleak which contributed to the aaa expansion, no endoleak was reported via films and no blood was found in the aaa sac during the explant.It is also possible that these holes may have been covered by tissue/thrombus or by the overlapping aui.It is possible that endotension and/or infection, as indicated by the reported appearance of white puss in the sac and a probable hygroma, may have led to the aaa expansion.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7922304
Report Number2953200-2018-01365
Device Sequence Number13873869
Product Code MIH
UDI-Device Identifier00643169467606
UDI-Public00643169467606
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/25/2017
Device Model NumberETLW1610C93E
Device Catalogue NumberETLW1610C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2018
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR